Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 129, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 21, 2012, 1:10 PM CDT for 5 counties in Mississippi. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 21, 2012, 1:10 PM CDT (18:10 UTC)
- Expired
- Mar 21, 2012, 2:15 PM CDT
- In force
- 65 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Covington County, MS, Forrest County, MS, Jefferson Davis County, MS, Lamar County, MS, Marion County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 21, 10:07 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 6.2 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 983 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 519 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 363 m²/s²
- 0-3 km storm-relative helicity
- 421 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 10.7
The text
As transmitted, in the capitals the NWS used until 2016.
938
WUUS54 KJAN 211810
SVRJAN
MSC031-035-065-073-091-211915-
/O.NEW.KJAN.SV.W.0129.120321T1810Z-120321T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
110 PM CDT WED MAR 21 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JEFFERSON DAVIS COUNTY IN SOUTH CENTRAL MISSISSIPPI...
MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...SANDY HOOK...COLUMBIA...
COVINGTON COUNTY IN SOUTHEAST MISSISSIPPI...
THIS INCLUDES THE CITY OF COLLINS...
NORTHWESTERN FORREST COUNTY IN SOUTHEAST MISSISSIPPI...
LAMAR COUNTY IN SOUTHEAST MISSISSIPPI...
THIS INCLUDES THE CITY OF WEST HATTIESBURG...
* UNTIL 215 PM CDT
* AT 111 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM PRENTISS TO PICKWICK MOVING NORTH AT 50 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
CARSON BY 120 PM CDT...
IMPROVE AND WEST HATTIESBURG BY 125 PM CDT...
MELBA...CLEM AND SUMRALL BY 130 PM CDT...
LONE STAR BY 135 PM CDT...
SANFORD BY 140 PM CDT...
COLLINS BY 150 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT WEDNESDAY EVENING
FOR SOUTHERN MISSISSIPPI.
&&
LAT...LON 3101 8984 3106 8984 3107 8986 3148 8994
3176 8996 3179 8940 3143 8940 3143 8938
3100 8935 3099 8976
TIME...MOT...LOC 1811Z 194DEG 42KT 3168 8991 3122 8978
$$
MMEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 21, 10:45 AM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Mar 21, 10:45 AM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
1045 AM CDT WED MAR 21 2012
..HEAVY RAINS EXPECTED TODAY WITH SOME STRONG TO SEVERE STORMS
EXPECTED...
.UPDATE...BAND OF ENHANCED CONVECTION ASSOCIATED WITH THE LARGE
UPPER LOW CURRENTLY STRETCHES FROM BASTROP LA SOUTH/SOUTHEAST TO
ALCORN MS TO BUDE MS. THIS LINE IS PROGRESSING STEADILY
EAST/NORTHEAST AND WIND SHEAR VECTORS IN CONCERT WITH PRE-LINE
MOISTURE VECTORS ARGUE FOR CONTINUED STEADY ADVANCEMENT WELL INTO
THE HEART OF THE REGION INTO THE AFTERNOON HOURS. A NEW TORNADO
WATCH IS BEING ISSUED FOR A LARGE PORTION OF CENTRAL MISSISSIPPI TO
COVER RISKS ASSOCIATED WITH THIS LINE THROUGH THIS AFTERNOON. AMPLE
LOW LEVEL SHEAR IN CONCERT WITH SUFFICIENT LOW LEVEL INSTABILITY
DEFINITELY LOOKS TO PROVIDE AN ENVIRONMENT CAPABLE FOR A FEW
QLCS-TYPE TORNADOES WITHIN THE ADVANCING BROKEN LINE OF CONVECTION.
THERE IS ALSO A RISK OF A ISOLATED SUPERCELL OR TWO INITIATING
ACROSS SOUTHEASTERN MS THIS AFTERNOON AHEAD OF THIS LINE AND MOVING
GENERALLY NORTH. HOWEVER...THE BULK OF THE SEVERE WEATHER RISK
SHOULD COME FROM THE ADVANCING LINE OF STORMS AND TREMENDOUS
RAINFALL RATES WILL BE ASSOCIATED WITH THIS ACTIVITY AS WELL.
PERTAINING TO THE LATTER...THE FLASH FLOOD WATCH THAT WAS TO GO INTO
EFFECT TONIGHT FOR AREAS ALONG AND EAST OF I-55 IN PORTIONS OF
CENTRAL MS TONIGHT WILL BE BUMPED UP IN TIME...NOW STARTING THIS
AFTERNOON.
AS HAS BEEN THE CASE THE LAST FEW DAYS IN ASSOCIATION WITH THE UPPER
LOW TO OUR WEST...WE ANTICIPATED SHOWERS/STORMS AND ASSOCIATED
LOCALLY HEAVY RAINFALL TO RETRACT BACK TO THE WEST CLOSER TO THE
ADVANCING COLD FRONT THIS EVENING. THIS COULD RESULT IN AFTERNOON
CONVECTION CLEARING EAST OF SOME AREAS IN CENTRAL MS...ONLY TO HAVE
MORE LOCALLY HEAVY RAIN BUILD BACK IN THESE SAME AREAS OVERNIGHT.
FORECAST UPDATES STILL IN PROGRESS BUT ALL SHORT TERM CHANGES WILL
BE ACCOMPLISHED TO THE FORECAST WITHIN THE NEXT 30 MINUTES. /BB/
&&
.PREV DISCUSSION... /ISSUED 610 AM CDT WED MAR 21 2012/
SHORT TERM...(TODAY THROUGH THURSDAY NIGHT)...
CUT-OFF UPPER LOW OVER NORTH CENTRAL TX IS CLEARLY EVIDENT ON WATER
VAPOR IMAGERY THIS MORNING. SURFACE ANALYSIS SHOWS A "NEARLY"
STATIONARY COLD FRONT DRAPED FROM NEAR LITTLE ROCK DUE SOUTH TO NEAR
ALEXANDRIA...BUT THE BOUNDARY HAS MADE SOME PROGRESS TO THE EAST
SINCE MIDNIGHT. WIDESPREAD RAIN WITH EMBEDDED THUNDER IS ONGOING
ALONG THIS LINE CAUSING FLASH FLOODING ACROSS PARISHES JUST WEST OF
OUR CWA. A FEW OF THE EMBEDDED CELLS HAVE SHOWN DECENT ROTATION AS
LOW LEVEL SHEAR ALONG/AHEAD OF THE BOUNDARY IS SUFFICIENT FOR
SUPERCELLS.
SYSTEM EVOLUTION...NWP GUIDANCE IS IN DECENT AGREEMENT THIS MORNING
THAT THE BOUNDARY WILL BEGIN TO MAKE SOME HEADWAY TO THE EAST TODAY
BECOMING ORIENTED SOMEWHERE BETWEEN I-55 AND THE MS/AL BORDER BY
SUNRISE THUR. FROM THERE IT APPEARS THE BOUNDARY MAY STALL AGAIN AS
IT INFRINGES UPON STRONG HIGH PRESSURE ACROSS THE FAR SE CONUS AND
THE UPPER LOW BEGINS TO MIGRATE NORTH IN THE FACE OF EAST COAST
RIDGING. ITS VERY POSSIBLE THE BOUNDARY MAY RETROGRADE A TAD BACK
INTO OUR CWA ON THUR DEPENDING ON HOW FAR EAST IT MAKES IT
TONIGHT...BECOMING ORIENTED SOMEWHERE NEAR OR JUST EAST OF THE I-59
CORRIDOR BY FRI MORNING.
TODAY...HEAVY RAIN AND EMBEDDED THUNDER ALONG THE LINE WILL PUSH
INTO OUR NE LA PARISHES BY MID MORNING SHIFTING EAST THROUGH THE
DAY. OUT AHEAD OF THIS RAIN AREA EXPECT AT LEAST A FEW SHOWERS/
THUNDERSTORMS TO BE MOVING NORTH ACROSS MS...POSSIBLY INCREASING IN
COVERAGE A BIT THIS AFTERNOON. THE FLASH FLOOD WATCH LOOKS TO BE IN
GOOD SHAPE...ONLY MINOR CHANGE WAS TO INCLUDE AREAS ALONG/WEST OF
I-55 SOUTH OF I-20 THROUGH THE DAY TODAY BEFORE THE WATCH EXPANDS TO
INCLUDE AREAS FROM YAZOO CITY DOWN TO HATTIESBURG TONIGHT.
WIDESPREAD RAINFALL AMOUNTS FOR THIS DAYTIME WATCH AREA SHOULD CLOSE
IN ON 2 INCHES FAIRLY EASILY WITH LOCALIZED AMOUNTS OF 4 TO 5 INCHES
NOT OUT OF THE QUESTION AS SOUTH TO NORTH STORM MOTIONS AND SLOW
FRONTAL PROGRESSION ALLOW STORMS TO TRAIN OVER THE SAME LOCATIONS.
ITS LIKELY THE FLASH FLOOD WATCH WILL NEED TO BE TRIMMED WEST OF THE
MS RIVER BY THIS EVENING AS THE FRONT PUSHES INTO MS...BUT WILL
ALLOW DAY SHIFT TO MONITOR TRENDS BEFORE MAKING THIS FINAL. IN
ADDITION TO THE RAINS...THE MODELS CONTINUE TO SHOW MLCAPE VALUES OF
800-100J/KG PUSHING NORTH TO NEAR I-20 AHEAD OF THE FRONT LATER
TODAY WHICH SEEMS REASONABLE CONSIDERING 70 DEGREE DEW POINTS ARE
ALREADY PUSHING NORTH OF NEW ORLEANS. BRISK SOUTHEASTERLY SURFACE
WINDS AHEAD OF THE FRONT WILL KEEP LOW LEVEL SHEAR VALUES/STORM
RELATIVE HELICITIES SUFFICIENT FOR CONTINUED SUPERCELL DEVELOPMENT
ALONG THE FRONT THROUGH THE DAY...ESPECIALLY FOR AREAS SOUTH OF
I-20. DEFINITELY GOING TO BE A TORNADO RISK WITH THIS ACTIVITY IN
ADDITION TO A DAMAGING WIND RISK AND WILL CONTINUE TO HIGHLIGHT THE
POTENTIAL FOR SEVERE WEATHER IN THE HWO AND GRAPHICS.
OTHER THAN A CONTINUED SHIFT TO THE EAST TONIGHT FORECAST IMPACTS
ARE GOING TO REMAIN SIMILAR AS WE'LL HAVE TO WATCH FOR EMBEDDED...
ROTATING THUNDERSTORMS IN AN ENVIRONMENT/ALTHOUGH LESS FAVORABLE/
CONDUCIVE FOR SUPERCELLS ALONG/JUST AHEAD OF THE FRONT. AGAIN IT
APPEARS THE BEST CHANCE FOR SIGNIFICANT MIXED LAYER INSTABILITY WILL
BE SOUTH OF I-20...WHICH IS WHERE THE BEST CHANCE FOR HEAVY RAINFALL
RATES ASSOCIATED WITH CONVECTION AND FLASH FLOODING WILL BE LOCATED.
RAIN/THUNDER CHANCES FOR THUR WILL BE TIED TO HOW FAR THE BOUNDARY
PUSHES EAST...AND WHAT KIND OF SHIFT BACK TO THE WEST THE BOUNDARY
MAKES DURING THE DAY AND INTO FRI MORNING. IF ITS FAR ENOUGH WEST WE
WILL NEED TO CONTINUE TO MONITOR THE POTENTIAL FOR FLASH FLOODING
AND POSSIBLY SOME SEVERE WEATHER BUT AGAIN THIS IS ALL DEPENDENT ON
BOUNDARY LOCATION. DRY WEATHER IS EXPECTED IN WAKE OF THE FRONT AS
WELL AS A FAIRLY SHARP SKY CLEARING LINE ALLOWING FOR DECENT
SUNSHINE ACROSS WESTERN AREAS THUR. CHANCE OF RAIN WILL CONTINUE TO
TAPER THUR NIGHT AS THE BOUNDARY FINALLY PUSHES EAST INTO AL. /BK/
LONG TERM...(FRIDAY THROUGH WEDNESDAY)...
THE LONG TERM WILL BE GENERALLY QUIET AS WE SEE THE
PESKY/SLOW MOVING UPPER LOW DEPART OUR REGION DURING THIS TIME.
WHILE A BIT COOLER/DRIER AIR WILL BE OVER THE REGION FRIDAY...THE
ACTUAL COOL FRONT WILL NOT PUSH THROUGH THE AREA UNTIL SATURDAY WHEN
THE DEEP LAYER NW FLOW OCCURS FROM THE UPPER LOW MOVING MORE TO OUR
EAST. BY LATE WEEKEND AND INTO EARLY NEXT WEEK...MID/UPPER LEVEL
RIDGING WILL SETUP JUST TO OUR WEST AND KEEP THE AREA DRY. TEMPS
WILL BE COOLER THAN WHAT HAS OCCURRED DURING OUR EXTENDED WARM
SPELL...BUT READINGS WILL CONTINUE TO REMAIN ABV AVG FOR LATE MARCH.
AS FOR FORECAST SPECIFICS...HELD ONTO SOME LOW END POPS OVER THE
I-59 CORRIDOR ON FRIDAY WHICH WAS SUPPORTED BY THE EURO/GFS. GUID
TEMPS WERE BASICALLY FOLLOWED (NEAR 80 DEGREES) WITH SOME LOWERING
OF TEMPS IN THE FAR N WHERE THE COOLER LOW LEVEL TEMPS WERE NOTED
(UPPER 70S THERE). FOR THE WEEKEND INTO NEXT WEEK...GUID VALUES WERE
USED FOR LOW TEMPS AS 50S WILL BE THE TYPICAL RANGE FOR THIS PERIOD.
AS FOR HIGHS...USED A BLEND OF THE EURO/GFS WHICH IS GENERALLY A
COUPLE DEGREES COOLER THAN THE GFS MOS FOR SAT-MON. LOOK FOR
READINGS MORE IN THE UPPER 70S DURING THIS TIME AS COOLER NORTHERLY
LOW LEVEL FLOW WILL SUPPORT SUCH READINGS. /CME/
&&
.AVIATION...LINE OF TSRA/+RA ADVANCING TOWARD CENTRAL MS AT MID
MORNING WILL PUSH TO ROUGHLY A GWO...TO JAN...TO HBG LINE BY EARLY
TO MID AFTERNOON. MVFR/OCSNL IFR CONDS CAN BE XPCTD WITHIN THIS
LINE. VFR OR MVFR (DUE TO CEILINGS) CONDS WILL EXIST TODAY OUT AHEAD
OF THE RAINS ALTHOUGH A FEW SHOWERS/TSRA WILL BE MOVING NORTH ACROSS
EASTERN MS AHEAD OF THE FRONT BY AFTERNOON. SFC WINDS WILL BE
ERLY/SERLY AND GUSTY TODAY OUT AHEAD OF THE FRONT...AND WILL SHIFT
BRIEFLY TO WRLY BEHIND THE FRONT BEFORE BECMG S/SERLY ONCE AGAIN.
THE FRONT IS XPCTD TO APPROACH THE MS/AL BORDER BY 12Z THUR. /BB/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 75 56 70 56 / 100 100 74 37
MERIDIAN 82 63 66 60 / 53 100 100 59
VICKSBURG 69 51 71 51 / 100 100 32 13
HATTIESBURG 78 64 67 62 / 78 100 100 47
NATCHEZ 65 50 72 52 / 100 100 30 15
GREENVILLE 70 51 71 53 / 100 100 30 12
GREENWOOD 76 54 70 55 / 100 100 72 24
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH THURSDAY
MORNING FOR MSZ035-042-043-049-055-056-063>066-072>074.
FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR MSZ034-040-041-
047-048-053-054-059>062.
LA...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR LAZ007>009-015-
016-023>026.
AR...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR ARZ074-075.
&&
BB/BK/CMEHazardous weather outlook, Mar 21, 5:45 AM CDT, 7 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 545 AM CDT WED MAR 21 2012 ARZ074-075-LAZ007>009-015-016-023>026-MSZ034-040-041-047-048-053- 054-059>062-221045- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WASHINGTON- ISSAQUENA-SHARKEY-WARREN-HINDS-CLAIBORNE-COPIAH-JEFFERSON-ADAMS- FRANKLIN MS-LINCOLN- 545 AM CDT WED MAR 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...NORTHEAST LOUISIANA AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT HEAVY RAINFALL IS EXPECTED TO BEGIN ACROSS THE OUTLOOK AREA THIS MORNING AS A SLOW MOVING FRONTAL SYSTEM APPROACHES THE REGION. RAINFALL TOTALS OF 3 TO 5 INCHES WILL BE POSSIBLE THROUGH THE DAY TODAY...WHICH COULD LEAD TO FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT. IN ADDITION...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY AS THE COLD FRONT PUSHES ACROSS THE REGION. THE PRIMARY HAZARD WITH THIS ACTIVITY WILL BE TORNADOES AND WIND GUSTS BETWEEN 50 AND 60 MPH. THE RISK FOR SEVERE WEATHER SHOULD COME TO AN END LATE THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THROUGH THE DAY TODAY. MSZ035-042-043-049-055-056-063>066-072>074-221045- HUMPHREYS-YAZOO-MADISON MS-RANKIN-SIMPSON-SMITH-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 545 AM CDT WED MAR 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT HEAVY RAINFALL IS EXPECTED TO BEGIN ACROSS THE OUTLOOK AREA THIS AFTERNOON AS A SLOW MOVING FRONTAL SYSTEM APPROACHES THE REGION. RAINFALL TOTALS OF 3 TO 5 INCHES WILL BE POSSIBLE THROUGH TONIGHT... WHICH COULD LEAD TO FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT UNTIL EARLY TOMORROW MORNING. IN ADDITION...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY AS THE COLD FRONT PUSHES ACROSS THE REGION. THE PRIMARY HAZARD WITH THIS ACTIVITY WILL BE TORNADOES AND WIND GUSTS BETWEEN 50 AND 60 MPH. THE RISK FOR SEVERE WEATHER SHOULD COME TO AN END EARLY TOMORROW MORNING FOR AREAS ALONG THE I-59 CORRIDOR. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND TONIGHT. MSZ018-019-025>033-036>039-044>046-050>052-057-058-221045- BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY- LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES-ATTALA-WINSTON-NOXUBEE-LEAKE- NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-JASPER-CLARKE- 545 AM CDT WED MAR 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT HEAVY RAINFALL IS EXPECTED TO BEGIN ACROSS THE OUTLOOK AREA THIS MORNING AS A SLOW MOVING FRONTAL SYSTEM APPROACHES THE REGION. RAINFALL TOTALS OF 1 TO 3 INCHES WILL BE POSSIBLE THROUGH THE DAY TODAY AND INTO TONIGHT...WHICH COULD LEAD TO PONDING OF WATER IN LOW LYING AND POOR DRAINAGE AREAS. THE HEAVY RAINS SHOULD COME TO AN END TOMORROW MORNING. IN ADDITION...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND TONIGHT FOR AREAS GENERALLY ALONG AND SOUTH OF I-20 AS THE COLD FRONT PUSHES ACROSS THE REGION. THE PRIMARY HAZARD WITH THIS ACTIVITY WILL BE TORNADOES AND WIND GUSTS BETWEEN 50 AND 60 MPH. THE RISK FOR SEVERE WEATHER SHOULD COME TO AN END EARLY TOMORROW MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TODAY AND TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. BK
In the hours before
Special weather statement, Mar 21, 12:20 PM CDT, 50 minutes before
MSZ043-048-211820-
MADISON MS-HINDS MS-
1220 PM CDT WED MAR 21 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1220 PM CDT WED MAR 21 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 4 MILES SOUTHEAST OF CLINTON AT 1220 PM CDT...MOVING NORTH AT
40 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHEASTERN HINDS AND SOUTHWESTERN MADISON COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3225 9042 3258 9040 3261 9035 3261 9033
3266 9028 3266 9020 3269 9015 3269 9014
3270 9013 3270 9010 3274 9004 3273 8997
3220 9022
TIME...MOT...LOC 1720Z 185DEG 36KT 3232 9030
19Special weather statement, Mar 21, 12:42 PM CDT, 28 minutes before
MSZ043-048-049-211840-
RANKIN MS-MADISON MS-HINDS MS-
1242 PM CDT WED MAR 21 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1242 PM CDT WED MAR 21 2012
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 6 MILES SOUTHWEST OF ANNANDALE TO 3 MILES
SOUTH OF MONTEREY AT 1242 PM CDT...MOVING NORTHEAST AT 25 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHEASTERN HINDS...SOUTH CENTRAL MADISON AND WESTERN
RANKIN COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3223 9019 3240 9033 3269 9017 3251 9003
3226 8993 3205 9005 3205 9012
TIME...MOT...LOC 1742Z 221DEG 22KT 3244 9023 3232 9013
3215 9006
19Local storm report, Mar 21, 12:50 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1250 PM CDT WED MAR 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM FLASH FLOOD RAYVILLE 32.47N 91.76W
03/21/2012 RICHLAND LA LAW ENFORCEMENT
NUMEROUS ROADS FLOODED AROUND RICHLAND PARISH
1030 AM TSTM WND DMG FAYETTE 31.71N 91.06W
03/21/2012 JEFFERSON MS LAW ENFORCEMENT
NUMEROUS TREES DOWN...ONE TREE FELL ON A MOBILE HOME
1024 AM TSTM WND DMG MCNAIR 31.64N 91.04W
03/21/2012 JEFFERSON MS LAW ENFORCEMENT
NUMEROUS TREES DOWN ALONG HWY 33 BETWEEN FAYETTE AND THE
FRANKLIN COUNTY LINE
&&
DLLocal storm report, Mar 21, 12:51 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
1251 PM CDT WED MAR 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 AM TSTM WND DMG ENTERPRISE 31.90N 91.88W
03/21/2012 CATAHOULA LA LAW ENFORCEMENT
TREES DOWNED ALONG HIGHWAY 124
0915 AM TSTM WND DMG 3 NW SICILY ISLAND 31.88N 91.70W
03/21/2012 CATAHOULA LA LAW ENFORCEMENT
TREES DOWNED ALONG HIGHWAY 913
1008 AM TSTM WND DMG 2 S ROXIE 31.48N 91.07W
03/21/2012 FRANKLIN MS EMERGENCY MNGR
TREES DOWN ACROSS HWY 33
1010 AM TSTM WND DMG ROXIE 31.51N 91.07W
03/21/2012 FRANKLIN MS EMERGENCY MNGR
NUMEROUS TREES AND POWERLINES DOWN...3 HOUSES WITH DAMAGE
DUE TO TREES FALLING ON THEM...1 MOBILE HOME WITH A TREE
ON IT...TWO SHEDS WITH TREES ON THEM...POSSIBLE TORNADO
BASED ON REPORT FROM EMA
1018 AM TSTM WND DMG MEADVILLE 31.47N 90.89W
03/21/2012 FRANKLIN MS EMERGENCY MNGR
TREES DOWN
1024 AM TSTM WND DMG MCNAIR 31.64N 91.04W
03/21/2012 JEFFERSON MS LAW ENFORCEMENT
NUMEROUS TREES DOWN ALONG HWY 33 BETWEEN FAYETTE AND THE
FRANKLIN COUNTY LINE
1030 AM TSTM WND DMG FAYETTE 31.71N 91.06W
03/21/2012 JEFFERSON MS LAW ENFORCEMENT
NUMEROUS TREES DOWN...ONE TREE FELL ON A MOBILE HOME
1030 AM TSTM WND DMG 4 NE ALCORN 31.92N 91.09W
03/21/2012 CLAIBORNE MS EMERGENCY MNGR
TREES DOWN ACROSS RODNEY...RUSSUM/WESTSIDE...AND NATHAN
JONES ROADS...POSSIBLE TORNADO BASED ON RADAR
1053 AM TSTM WND DMG 7 SSW YOKENA 32.09N 90.99W
03/21/2012 CLAIBORNE MS EMERGENCY MNGR
TREES DOWN ACROSS FLODY ROAD...POWERLINES DOWW IN
AREA...PROBABLE TORNADO BASED ON RADAR
1058 AM TSTM WND DMG 3 SE YOKENA 32.14N 90.90W
03/21/2012 WARREN MS EMERGENCY MNGR
NUMEROUS REPORTS OF TREES AND POWERLINES DOWN WITH
NUMEROUS ROADS BLOCKED. PROBABLE TORNADO IN THIS AREA
BASED ON RADAR.
1058 AM TSTM WND DMG 2 ESE VICKSBURG 32.32N 90.84W
03/21/2012 WARREN MS EMERGENCY MNGR
NUMEROUS TREES AND POWERLINES DOWN...SOME TREES ON
HOUSES...ROOF OFF AT LEAST ONE BUILDING AND AT LEAST SOME
MINOR STRUCTURAL DAMAGE TO A FEW HOMES...ON EAST SIDE OF
VICKSBURG AND IN AREA JUST EAST AND SOUTHEAST OF
VICKSBURG. BASED ON RADAR POSSIBLE TORNADO AND
SIGNIFICANT STRAIGHT LINE WINDS.
1130 AM FLASH FLOOD RAYVILLE 32.47N 91.76W
03/21/2012 RICHLAND LA LAW ENFORCEMENT
NUMEROUS ROADS FLOODED AROUND RICHLAND PARISH
&&
DLLocal storm report, Mar 21, 12:52 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
1252 PM CDT WED MAR 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 AM TSTM WND DMG ENTERPRISE 31.90N 91.88W
03/21/2012 CATAHOULA LA LAW ENFORCEMENT
TREES DOWNED ALONG HIGHWAY 124
0915 AM TSTM WND DMG 3 NW SICILY ISLAND 31.88N 91.70W
03/21/2012 CATAHOULA LA LAW ENFORCEMENT
TREES DOWNED ALONG HIGHWAY 913
1008 AM TSTM WND DMG 2 S ROXIE 31.48N 91.07W
03/21/2012 FRANKLIN MS EMERGENCY MNGR
TREES DOWN ACROSS HWY 33
1010 AM TSTM WND DMG ROXIE 31.51N 91.07W
03/21/2012 FRANKLIN MS EMERGENCY MNGR
NUMEROUS TREES AND POWERLINES DOWN...3 HOUSES WITH DAMAGE
DUE TO TREES FALLING ON THEM...1 MOBILE HOME WITH A TREE
ON IT...TWO SHEDS WITH TREES ON THEM...POSSIBLE TORNADO
BASED ON REPORT FROM EMA
1018 AM TSTM WND DMG MEADVILLE 31.47N 90.89W
03/21/2012 FRANKLIN MS EMERGENCY MNGR
TREES DOWN
1024 AM TSTM WND DMG MCNAIR 31.64N 91.04W
03/21/2012 JEFFERSON MS LAW ENFORCEMENT
NUMEROUS TREES DOWN ALONG HWY 33 BETWEEN FAYETTE AND THE
FRANKLIN COUNTY LINE
1030 AM TSTM WND DMG FAYETTE 31.71N 91.06W
03/21/2012 JEFFERSON MS LAW ENFORCEMENT
NUMEROUS TREES DOWN...ONE TREE FELL ON A MOBILE HOME
1030 AM TSTM WND DMG 4 NE ALCORN 31.92N 91.09W
03/21/2012 CLAIBORNE MS EMERGENCY MNGR
TREES DOWN ACROSS RODNEY...RUSSUM/WESTSIDE...AND NATHAN
JONES ROADS...POSSIBLE TORNADO BASED ON RADAR
1053 AM TSTM WND DMG 7 SSW YOKENA 32.09N 90.99W
03/21/2012 CLAIBORNE MS EMERGENCY MNGR
TREES DOWN ACROSS FLODY ROAD...POWERLINES DOWW IN
AREA...PROBABLE TORNADO BASED ON RADAR
1058 AM TSTM WND DMG 2 ESE VICKSBURG 32.32N 90.84W
03/21/2012 WARREN MS EMERGENCY MNGR
NUMEROUS TREES AND POWERLINES DOWN...SOME TREES ON
HOUSES...ROOF OFF AT LEAST ONE BUILDING AND AT LEAST SOME
MINOR STRUCTURAL DAMAGE TO A FEW HOMES...ON EAST SIDE OF
VICKSBURG AND IN AREA JUST EAST AND SOUTHEAST OF
VICKSBURG. BASED ON RADAR POSSIBLE TORNADO AND
SIGNIFICANT STRAIGHT LINE WINDS.
1058 AM TSTM WND DMG 3 SE YOKENA 32.14N 90.90W
03/21/2012 WARREN MS EMERGENCY MNGR
NUMEROUS REPORTS OF TREES AND POWERLINES DOWN WITH
NUMEROUS ROADS BLOCKED. PROBABLE TORNADO IN THIS AREA
BASED ON RADAR.
1130 AM FLASH FLOOD RAYVILLE 32.47N 91.76W
03/21/2012 RICHLAND LA LAW ENFORCEMENT
NUMEROUS ROADS FLOODED AROUND RICHLAND PARISH
&&
DLSpecial weather statement, Mar 21, 12:56 PM CDT, 14 minutes before
MSZ042-211825-
YAZOO MS-
1256 PM CDT WED MAR 21 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1256 PM CDT WED MAR 21 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 3 MILES NORTH OF MYRLEVILLE AT 1257 PM CDT...MOVING NORTH AT
25 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN EASTERN YAZOO COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3292 9007 3268 9018 3266 9028 3265 9029
3262 9036 3301 9033
TIME...MOT...LOC 1757Z 194DEG 23KT 3278 9026
19The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 9:42 AM CDT | Severe Thunderstorm Warning | JAN | Adams | 40 min |
| Mar 21, 10:10 AM CDT | Special Weather Statement | JAN | Jefferson | 60 min |
| Mar 21, 10:18 AM CDT | Severe Thunderstorm Warning | JAN | Franklin, Jefferson | 42 min |
| Mar 21, 10:20 AM CDT | Areal Flood Warning | JAN | Adams | 3 hr |
| Mar 21, 10:24 AM CDT | Tornado Warning | JAN | Jefferson | 27 min |
| Mar 21, 10:29 AM CDT | Tornado Warning | JAN | Claiborne, Jefferson | 40 min |
| Mar 21, 10:35 AM CDT | Severe Thunderstorm Warning | JAN | Franklin, Lincoln | 55 min |
| Mar 21, 10:48 AM CDT | Severe Thunderstorm Warning | JAN | Warren | 57 min |
| Mar 21, 10:55 AM CDT | Tornado Warning | JAN | Claiborne, Warren | 33 min |
| Mar 21, 11:05 AM CDT | Special Weather Statement | JAN | Copiah | 45 min |
| Mar 21, 11:17 AM CDT | Severe Thunderstorm Warning | JAN | Copiah | 58 min |
| Mar 21, 11:25 AM CDT | Special Weather Statement | JAN | Hinds | 60 min |
| Mar 21, 11:32 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Yazoo | 58 min |
| Mar 21, 11:34 AM CDT | Special Weather Statement | JAN | Lawrence | 31 min |
| Mar 21, 11:40 AM CDT | Special Weather Statement | JAN | Hinds | 60 min |
| Mar 21, 11:44 AM CDT | Special Weather Statement | JAN | Lincoln | 31 min |
| Mar 21, 12:05 PM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 55 min |
| Mar 21, 12:09 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence | 51 min |
| Mar 21, 12:14 PM CDT | Special Weather Statement | JAN | Forrest | 61 min |
| Mar 21, 12:20 PM CDT | Special Weather Statement | JAN | Madison | 60 min |
| Mar 21, 12:38 PM CDT | Severe Thunderstorm Warning | JAN | Marion | 37 min |
| Mar 21, 12:42 PM CDT | Special Weather Statement | JAN | Rankin | 58 min |
| Mar 21, 12:56 PM CDT | Special Weather Statement | JAN | Yazoo | 29 min |
| Mar 21, 1:18 PM CDT | Special Weather Statement | JAN | Hinds | 52 min |
| Mar 21, 1:26 PM CDT | Special Weather Statement | JAN | Madison | 49 min |
| Mar 21, 1:29 PM CDT | Special Weather Statement | JAN | Simpson, Smith | 61 min |
| Mar 21, 1:55 PM CDT | Special Weather Statement | JAN | Rankin | 50 min |
| Mar 21, 2:05 PM CDT | Tornado Warning | JAN | Rankin | 21 min |
| Mar 21, 2:21 PM CDT | Special Weather Statement | JAN | Scott | 59 min |
| Mar 21, 2:25 PM CDT | Tornado Warning | JAN | Scott | 30 min |
| Mar 21, 2:37 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 53 min |
| Mar 21, 2:47 PM CDT | Tornado Warning | JAN | Forrest, Lamar | 16 min |
| Mar 21, 3:03 PM CDT | River Flood Warning | JAN | Attala, Holmes | 8 days |
| Mar 21, 3:22 PM CDT | Special Weather Statement | JAN | Neshoba, Winston | 58 min |
| Mar 21, 3:28 PM CDT | Tornado Warning | JAN | Forrest, Jones, Lamar | 44 min |
| Mar 21, 3:32 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Neshoba, Noxubee, Winston | 58 min |
| Mar 21, 4:24 PM CDT | Special Weather Statement | JAN | Clay, Oktibbeha | 61 min |
| Mar 21, 4:45 PM CDT | Special Weather Statement | JAN | Covington | 45 min |
| Mar 21, 5:06 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jones | 39 min |
| Mar 21, 5:09 PM CDT | Tornado Warning | JAN | Jones | 36 min |
| Mar 21, 5:22 PM CDT | Flash Flood Warning | JAN | Hinds, Madison, Rankin | 113 min |
| Mar 21, 5:34 PM CDT | Tornado Warning | JAN | Jasper | 44 min |
| Mar 21, 6:34 PM CDT | Flash Flood Warning | JAN | Forrest, Lamar | 116 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.